Doctor insights on:
Black Stool After Taking Pepto Bismol
Hello, I took Pepto-Bismol twice on Thursday and once on Friday, but I am still having black stools. Today is Monday. Is this normal?
Black stools: Can be indicative of poorly digested food or excess fat in your stool - most seriously, they are associated with bleeding in your gastrointestinal tract. Epigastric burning in concert with black stools warrants an evaluation by a doctor. ...Read more
Should I be concerned about taking pepto bismol (bismuth subsalicylate) and have loose black stool?
Yes: But if you see black stool and have not taken pepto recently, this should be evaluated by a GI doctor. ...Read more
Yes, yes: Bismuth, the main ingredient in pepto bismol, (bismuth subsalicylate) will turn the stools black transiently and may lead to temporary constipation. Ifr the black stools continue days after use of pepto, you need to see a GI doctor to be evaluated for an upper GI source of bleeding from your stomach which will also cause the stools to be black. ...Read more
I took pepto bismol (bismuth subsalicylate) for a stomachache a day ago, im now having black stool, how long will this last?
A day or so.: It will last another day or so. It is from the stomach acid effect on the bismouth. ...Read more
I heard that pepto bismol (bismuth subsalicylate) can cause black stool is this true and should you see a doctor for this?
Yes: If you have taken bismuth then a black stool calls for no special attention ...Read more
After drinking pepto bismol (bismuth subsalicylate) I started vomiting and having black stool for the first time is that normal?
Saturday night I began to feel stomach pain with diareah. I drank pepto bismol (bismuth subsalicylate) once that night and since then I have black stool. It is now Tuesday.
May be Pepto, but...: Dark-colored stools may result from iron supplements, foods you eat (like a lot of spinach), substances (like peptobismol), but most significantly suggests bleeding. When blood is denatured by acid in your stomach, as from ulcers, stools will turn tarry ("melena"). Blood may also be ingested from nose bleeds, bleeding gums. Stop any nsaid's you're taking, & ask your doctor to rule out occult blood ...Read more
Hi I been having black stool and I have been drinking a lot and been taking pepto for the last few days. But I don't see aNY red and not much of a smel?
Define melena: Melena, by definition, is passage of dark stools stained with denatured blood. As we established in prior healthtap answers, all dark stool is not melena. Your doctor, or even an over-the-counter test that you can purchase, can check to see if your dark stool contains blood. Needed is for you to provide a sample of the dark stool. False positive results can occur based on diet & stool additives. ...Read more
No: It is most likely just caused by the pepto. If it persists, speak with your doctor. ...Read more
Black stool this morning. Was NOT tarry, didn't disperse in the water. I poop an hour later, it was dark brown, not black. Had pepto on wed. & thurs.
Likely Pepto Bismol (bismuth subsalicylate): Pepto Bismol (bismuth subsalicylate) can cause a change in the color of stool and turn it black. As long as you are not otherwise noticing any significant associated symptoms like abdominal pain, change in bowel habits, this is not a worrisome concern. ...Read more
I've been having black stool for 2 days (no pepto for 2days) I keep getting hot flashes and really bad stomach pain need advice?
Need basics: It looks like you have been using pepto until two days earlier to the black stool. I would like to know why you were on pepto. Was is to treat the stomach pain? In that case the pepto definitely will help stomach and duodenal ulcer. The stool could be most likely due to the pepto even though you stopped it two days earlier. In any case I would advise to have fecal occult blood and CBC test ...Read more
Elderly patient with recurring gi bleeding and black stool. Is endo colonoscopy required to treat with ppi. Other options? Pepto bismo?
I've had diareah for 5days along with black stool (no pepto for 2 days) hot flashes, bad stomach pain, extremely tired! Gurgly tummy. What do I do?
Diarrhea: You have viral diarrhea. Your black stool is due to the bismuth in pepto bismol (bismuth subsalicylate). Stay on a bland diet. Do not eat anything greasy or fried. Stay off milk and milk products stay away from juice. Eat lots of rice and rice products. Use electrolyte replacement fluids. Diarrea lasts about 10 days. ...Read more
Is it possible that after taking pepto bismol (bismuth subsalicylate) my stool turned black two days later.
Yes: Pepto bismal can cause stool to turn black. ...Read more
My daughter took 2 pepto bismol (bismuth subsalicylate) chewable tablets at about 1130pm Thursday night. Today her stools are black. Could it still be caused by the medicine?
Yes: Pepto-Bismol is well known for causing black stools. This is of no concern. Her stool will return to normal within a day or two. ...Read more
Yes, it can turn: Your stool black. If you have black, tarry, foul smelling stool that would need to be checked out promptly because it can be related to GI bleeding. ...Read more
Yes: The bismuth in Peto Bismol typically turns peoples stools dark. This is normal. ...Read more
Just a few: Should only stay black a handful of days. If lasting longer call your doctor who can check to make sure it is not blood. ...Read more
My i.B.S has been off the charts lately an in the last two weeks when I take pepto bismol (bismuth subsalicylate) it makes my stool black! I'm also vary sick feeling off a on?
IBS: Ibs can go through stages of exacerbation and quiescents. During exacerbation one must rule out inciting event: dietary, stress, infectious. Stool cultures need to be obtain. If there was exposure to antibiotics, travel history or dietary indiscretion. Peptobismol can cause black stool. However one must rule out GI bleeding. Stool for hidden blood can be helpful to distinguish between two. ...Read more
If you take pepto bismol (bismuth subsalicylate) everyday for a month, could it eventually cause. Malabsorption and soft/loose stool?
Maybe, why do it?: Pepto also has bismuth in it, which should not be taken in excess. If you are self-treating ongoing GI symptoms, should see a Dr for evaluation and treatment recommendation. ...Read more
- Talk to a doctor online
- Pepto bismol and black stools
- Can you eat after taking pepto bismol?
- Taking pepto bismol every day
- Taking pepto bismol before drinking
- Dark green stool pepto bismol
- Taking pepto bismol before smoking weed
- Can pepto bismol cause black diarrhea?
- Does pepto bismol change stool color?
- Why does pepto bismol turn stool black?